Fentanyl patches were recalled for the second time in a week because of a problem that could cause patients or caregivers to overdose on the potent drug inside.
Sold in the United States by Actavis South Atlantic, the newly recalled patches have both this name and the company's former name, Abrika Pharmaceuticals, on their packaging. The old name is on the pouches that contain the patches and the new name is on the outer carton.
This recall includes 25-microgram-per-hour, 50-microgram-per-hour, 75 microgram-per-hour and 100 microgram-per-hour patches with expiration dates of May through August 2009.
What's wrong with the patches?
Several of the patches may have a defect that can cause them to leak. This would put both patients and caregivers at risk of coming into direct contact with the powerful drug inside the patch. This could result in difficulty breathing and a potentially fatal overdose.